Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A homographic best approximation problem with application to optimized Schwarz waveform relaxation

Authors: D. Bennequin, M. J. Gander and L. Halpern
Journal: Math. Comp. 78 (2009), 185-223
MSC (2000): Primary 65M12, 65M55, 30E10
Published electronically: August 4, 2008
MathSciNet review: 2448703
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present and study a homographic best approximation problem, which arises in the analysis of waveform relaxation algorithms with optimized transmission conditions. Its solution characterizes in each class of transmission conditions the one with the best performance of the associated waveform relaxation algorithm. We present the particular class of first order transmission conditions in detail and show that the new waveform relaxation algorithms are well posed and converge much faster than the classical one: the number of iterations to reach a certain accuracy can be orders of magnitudes smaller. We illustrate our analysis with numerical experiments.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65M12, 65M55, 30E10

Retrieve articles in all journals with MSC (2000): 65M12, 65M55, 30E10

Additional Information

D. Bennequin
Affiliation: Institut de Mathématiques de Jussieu, Université Paris VII, Case 7012, 2 place Jussieu, 75251 Paris Cedex 05, France

M. J. Gander
Affiliation: Section de Mathématiques, Université de Genève, 2-4 rue du Lièvre, CP 240, CH-1211 Genève, Switzerland

L. Halpern
Affiliation: LAGA,Institut Galilée, Université Paris XIII, 93430 Villetaneuse, France

Keywords: Schwarz method, domain decomposition, waveform relaxation, best approximation
Received by editor(s): November 14, 2006
Received by editor(s) in revised form: December 1, 2007
Published electronically: August 4, 2008
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society